Doctor insights on:
Allergic Reaction To Amoxicillin Rash
Son had allergic reaction to amoxicillin, full body rash, stopped meds, rash cleared up 6days ago, but now it looks like its coming back what, to do?
Seek wisdom: Rashes are a large part of pediatric care. Common dilemma is that viruses often cause harmless rashes (exanthums), but drugs used to treat secondary ear infections, sinusitis, etc. Can be serious. Appearance, timing of rash is important. Recognition by a seasoned provider can be enormously reassuring. Allergists are called upon for diffucult rashes and can test for certain drug allergies.
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
14month old has had an allergic reaction to amoxicillin. He has a rash which seems to be blistering is thus normal?
See your doctor: There's a common rash that is seen with amoxicillin that isn't actually an allergic reaction, but blisters are more worrisome especially if they are in the mouth/on mucous membranes. He should be evaluated ASAP if they are in the mouth. Take pictures so you can note any progression. Would reach out to dr who prescribed the amox and let them know so they can recommend stopping or continuing med.
Days: Usually a few days to week. Rarely over a month.See 1 more doctor answer
Was on prednisone for a supposed allergic reaction to amoxicillin (took only 3) now on bactrim (sulfamethoxazole and trimethoprim) (4th day) and rash is coming back. Any ideas?
Allergy to medicine: Amoxicillin commonly causes a rash, called a drug eruption. The drug should be stopped and never used again. If the rash is severe, than Prednisone can be given, which suppresses the allergy until it goes away by itself. If you stopped the Prednisone too soon, the rash can come back, or you may now be allergic to bactrim (sulfamethoxazole and trimethoprim), (sulfamethoxazole and trimethoprim) a sulfa drug that also causes many allergies. You should avoid bactrim (sulfamethoxazole and trimethoprim).
My 6month old is having serious allergic reaction to amoxicillin&clavulanate (augmentin (amoxicillin and clavulanate) prescribed by doc. Rash all over his body&face. What can I use?
Call your doctor: Call the doctor who prescribed the antibiotics. Not all rashes are the same. They look different and can be caused by different things depending on if your child has had the antibiotic before and how many dishes the child has taken. Rashes in a child may be due to a virus and not antibiotics. Call your doctor.
Bad itching and rash from amoxicillin. Is this an allergic reaction? Is there anything else that would be effective?
I've been taking 2 amoxicillin pills everyday for 5 days and had an allergic reaction. I have a rash all over my body, how long will this last?
Days: Typically drug allergic skin reactions such as hives or pinpoint rashes will begin to improve within 2 days of stopping the drug. The rash will then gradually improve over the next several days. With treatment, the course may be shortened and symptoms milder. Be sure to let your doctor know what is happening!See 2 more doctor answers
Missed 2 days of my liquid amoxicillin for strep. Just took a dose. Would an allergic reaction such as rash or anaphylaxis happen? I did 5 days of it.
My 9 month old was prescribed amoxicillian for an ear infection. After three days, little red rashes are on his body. Is it an allergic reaction?
My 11 month old son was diagnosed with an ear infection 2 days ago and was prescribed amoxicilin today I notice a rash on his face is this an allergic reaction?
Possibly: Most rashes while on antibiotics are more likely due to the body fighting off the infection than a reaction to the antibiotic. Having said this, I recommend discussing this with the prescribing physician and having the rash examined. Do not discontinue any medication without advise from his physician. Consult an allergist for possible testing if the rash is believed to be allergic in nature.See 1 more doctor answer
Baby on amoxicillan for double ear infection broke out in rash on day 7. Is this allergic reaction? Older daughter had hives on day 10. Worried.
Drug allergy: Penicillin and Amoxicillin allergy are common and the most common symptom is rash including hives. The rash can start while taking the medication or even within days after stopping it. Other reasons for hive like rashes are possible including infectious rash from strep or virus. There is a skin test for penicillin allergy that an allergist can perform if necessary to sort it out.See 1 more doctor answer
Dry throat, itchy skin after 4th dose of augmentin (amoxicillin and clavulanate). No visible rash. No problems/allergies from amoxicillin in the past. Allergy?
Hard to say: Amoxicillin not uncommonly causes a rash but in your case it is possible that a rash will soon follow. Even though you had been able to tolerate this drug, you may become sensitized or allergic to a drug at any time. Contact your doctor re. An alternate antibiotic if your itching is not resolving or getting worse.
Depends: That depends on what kind of infection you're treating.
Is it possible to have an allergic reaction to amoxicillin after using it several times previously? I'm on day 4 of 875mg/2x daily and today I am breaking out in hives. What should I do?
Medicine allergies: Yes. The thing to understand about allergic reactions is that the body generally has to have had prior exposure before an allergic response. It is actually rare to have a true allergy to something with the first exposure. You should stop the medicine and notify your physician to get a different antibiotic and document the allergy.See 1 more doctor answer
What's the scenario?: Sorry to hear it! . If you are taking it and suspect an allergic reaction then of course stop and contact the prescriber. By now I'm assuming it's not progressing and not an emergency. The reaction will resolve on it's own but depending on the nature of your symptoms and severity treatment may be indicated to help you. A photo may be useful to document it and for future reference. Testing later
Yes: This usually happens with the initial sensitization which may take about 10 days to manifest. The reaction from subsequent exposure will likely be much faster.
A child who has had an allergic reaction to amoxicillin should avoid any medicine ending in cillin to be safe? Or anything that contains a cillin?
Depends: Some allergic reactions like a simple rash are more cosmetic than worrisome and not as important as major hives or swelling of lips and difficulty breathing. The more intense the reaction the more important it is to avoid the trigger group. If a cillin med were the best choice in a major infection, an allergist could do some specialized work to desensitize the patient and make use safe.
Probably not: If you had an allergic reaction to something it would probably be more than a single blister. Allergic reactions create all kinds of signs...Like overall bumps on your body, tongue swelling or worst of all...Anaphylactic reaction which could be deadly. If you think you are allergic to amoxicillin...Put it down on your health history for the doctor. And if you wish go to an allergist for testing.See 1 more doctor answer
My child has swollen lips and lumps on the iniside of his lips would this be an allergic reaction to amoxicillin?
- Talk to a doctor online
- Allergic reaction to amoxicillin infant
- Allergic skin reaction to amoxicillin
- Allergic reaction to antibiotics amoxicillin
- Severe allergic reaction to amoxicillin
- Symptoms of allergic reaction to amoxicillin
- Amoxicillin allergic reaction treatment
- Toddler allergic reaction to amoxicillin
- Allergic reaction to amoxicillin hives
- Baby allergic reaction amoxicillin